Alert archive / California / Small Craft Advisory for Windses in 2009
Small Craft Advisory for Winds 11, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory for winds at Feb 9, 2009, 3:20 AM PST. It took effect at Feb 9, 2009, 9:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2009, 3:20 AM PST (11:20 UTC)
- In effect from
- Feb 9, 2009, 9:00 AM PST
- Expired
- Feb 10, 2009, 12:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory for winds went out at Feb 8, 3:00 PM PST, 12 hours 20 minutes earlier.
Area forecast discussion, Feb 8, 3:00 PM PST, 12 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 300 PM PST SUN FEB 8 2009 .SYNOPSIS...A COLD WINTER STORM WILL BRING RAIN...SNOW AND ISOLATED THUNDERSTORMS TO THE REGION THROUGH MONDAY. A STRONGER STORM WILL BRING ADDITIONAL RAIN AND SNOW TO NORTHWEST CALIFORNIA ON TUESDAY AND WEDNESDAY. && .SHORT TERM...TODAY THROUGH WEDNESDAY...RADAR AND SATELLITE IMAGERY SHOW A COLD FRONT MOVING INTO NORTHWEST CALIFORNIA THIS AFTERNOON. RADAR-DERIVED AND MEASURED PRECIP RATES INDICATE THE MAIN BAND HAS PRODUCED ABOUT A TENTH OF AN INCH OF RAIN IN THE PAST 3 HOURS...WITH A PORTION OF THE LINE OFF OF CAPE MENDOCINO PRODUCING ABOUT HALF AN INCH IN THE SAME TIME PERIOD. COLD UNSTABLE AIR WILL BEGIN TO FILTER INTO THE REGION THIS EVENING FOLLOWING FRONTAL PASSAGE. THE FIRST CONCERN FOR THIS EVENING WILL BE LOWERING SNOW LEVELS. SNOW LEVELS ARE CURRENTLY IN EXCESS OF 3000 FEET. NAM/GFS GUIDANCE INDICATE H7 TEMPS FALLING TO AROUND -14 TO -15C OVERNIGHT...WHICH WILL SUPPORT SNOW DOWN TO AROUND 1500 FEET BY EARLY MONDAY MORNING. HOWEVER...QPF AMOUNTS IN THE SHOWERS ARE NOT IMPRESSIVE...AND SNOW TOTALS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. THE SECOND CONCERN OVERNIGHT IS THE POSSIBILITY OF CONVECTION OVER THE WATERS AND NEAR THE COAST AS COLD AIR ALOFT DESTABILIZES THE ATMOSPHERE. IR AND VSBL SATELLITE IMAGERY SHOW PLENTY OF INSTABILITY CLOUDS STREAMING TOWARD THE COAST BEHIND THE FRONT. OF PARTICULAR NOTE IS A LINE OF ENHANCED COLD CLOUD TOPS APPROACHING 130W ATTM. THE COLDEST TOPS IN THIS LINE ARE BELOW -40C...OR AROUND 23,000 FT AGL. NAM/GFS GUIDANCE BOTH SHOW LI VALUES AROUND ZERO ALONG WITH MARGINAL CAPE TONIGHT...WHILE SREF PROBABILITY OF NEGATIVE LI'S IS UP TO AROUND 50 PERCENT. WILL CONTINUE WITH THE MENTION OF A SLIGHT CHANCE OF THUNDERSTORMS FOR THE COASTAL WATERS AND IN THE COASTAL AND NORTH COAST INTERIOR ZONES. SHOWERS WILL TAPER OFF BY MONDAY NIGHT AS THE TROUGH SLIDES EAST AND WEAK RIDGING TRAVERSES THE WEST COAST. THE NEXT STORM SYSTEM WILL BEGIN DIVING OUT OF THE GULF OF ALASKA BY TUESDAY. RAIN WILL RETURN BY TUESDAY AFTERNOON AS AN OCCLUDING FRONT APPROACHES THE COAST. MODELS SHOW THAT THE FRONT WILL BE ACCOMPANIED BY HEALTHY UPPER SUPPORT WITH PLENTY OF LIFT AT H7...A STRONG SHORTWAVE AT H5...AND A 130+ KNOT JET. THE COLD CORE OF THE UPPER LOW WILL SWING THROUGH THE NORTHERN PORTION OF THE STATE WED AND WED NIGHT...BRINGING WITH IT H5 TEMPS DOWN TO -32C AND LI VALUES LESS THAN -1. THUS... ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE IN THE SHOWERY REGIME BEHIND THE FRONT. SNOW LEVELS WITH THIS SYSTEM WILL BE DOWN AROUND 2000 FEET BY WEDNESDAY. KL .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...MODELS REMAIN IN DECENT AGREEMENT ON THE GENERAL SYNOPTIC PATTERN OF A TROUGH OVER THE WESTER CONUS. SEVERAL STORM SYSTEMS WILL MOVE ACROSS THE NE PACIFIC THROUGH THE END OF THE WEEK...AND GENERATE PRECIPITATION ACROSS NW CA EVERY COUPLE OF DAYS. GIVEN THE RELATIVELY SMALL SCALE FEATURES DRIVING THE STORMS AND RUN TO RUN INCONSISTENCIES...ELECTED TO GENERALLY GO SLIGHTLY ABOVE CLIMO POPS THROUGH THE EXTENDED. BC && .AVIATION...A COLD FRONT MOVING THROUGH NORTHWEST CALIFORNIA WILL BRING RAIN TO THE AREA AND PRODUCE MVFR TO IFR CONDITIONS TO THE TAF SITES. UNSTABLE AIR BEHIND THE FRONT WILL BRING THE THREAT OF ISOLATED THUNDERSTORMS AND SMALL HAIL TO THE COASTAL TAF SITES LATER THIS EVENING AND OVERNIGHT. WINDS WILL SHIFT TO THE NORTHWEST LATER THIS EVENING AFTER THE FRONTAL PASSAGE. KL && .MARINE...NW SWELL CONTINUES TO DIMINISH AND WINDS INCREASING AS COLD FRONT MOVES ACROSS THE WATERS THIS AFTERNOON. WINDS WILL REMAIN ABOVE ADVISORY LEVELS OVER THE OUTER WATERS THROUGH THIS EVENING BEFORE THE PRESSURE GRADIENT RELAXES AS THE FRONT PUSHES S OF THE REGION. A BRIEF LULL IN NW SWELL EARLY THIS AFTERNOON WILL BE FOLLOWED BY SWELL QUICKLY BUILDING TO NEAR 10 FT AGAIN THIS EVENING AS NW SWELL TRAIN ASSOCIATED WITH THE STORM PUSHING THE COLD FRONT PROPAGATES INTO THE NW CA WATERS. A SERIES OF STORMS WILL MOVE ACROSS THE REGION THROUGH THE WEEK MAINTAINING SWELLS OVER 10 FT. ANOTHER STRONG STORM SYSTEM WILL APPROACH THE REGION LATE TUE WITH GALES POSSIBLE ACROSS THE NW CA WATERS. ALTHOUGH MODELS ARE COMING INTO BETTER AGREEMENT WITH THIS SYSTEM...SUFFICIENT DIFFERENCES IN STRENGTH AND TRACK OF THIS SYSTEM LEAD TO LOWER FCST CONFIDENCE SO WILL HOLD OFF ON ISSUING A GALE WATCH WITH THIS PACKAGE. ENP AND SWAN CONTINUE TO SHOW NW SWELL BUILDING TO 22 TO 24 FT BY MID WEEK...BUT GIVEN THE MODEL INCONSISTENCIES IN THE EXTENDED WILL CONTINUE TO UNDERCUT GUIDANCE BY SEVERAL FT. BC && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WINDS PT ST GEORGE TO PT ARENA 10-60 NM. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 8, 5:41 AM PST, 21 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 541 AM PST SUN FEB 8 2009 CAZ001-002-091345- REDWOOD COAST-MENDOCINO COAST- 541 AM PST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL WILL BE POSSIBLE ALONG THE COAST TONIGHT AS A COLD WINTER STORM MOVES OVER THE AREA. SNOW FLURRIES DOWN TO 1000 FEET MAY BE POSSIBLE AS WELL. THESE CONDITIONS MAY HAVE AN ADVERSE IMPACT ON AREA TRAVEL. REFER TO SFOSPSEKA FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL WILL BE POSSIBLE MONDAY MORNING...AND AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. SNOW FLURRIES DOWN TO NEAR 2000 FEET MAY BE POSSIBLE THROUGHOUT THE WEEK AS A SERIES OF WINTER STORMS TRANSIT THE AREA. THESE CONDITIONS WILL LIKELY HAVE AN ADVERSE IMPACT ON TRAVEL. MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THE WINTER WEATHER. IN ADDITION...BREAKING WAVES ABOVE 30 FEET MAY BE POSSIBLE ON WEDNESDAY AS A LARGE NORTHWESTERLY SWELL MOVES INTO THE COAST. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ003-004-076-091345- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 541 AM PST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A COLD WINTER STORM WILL MOVE ACROSS THE AREA STARTING THIS AFTERNOON. LOCAL AREAS ABOVE 3000 FEET MAY SEE SNOW ACCUMULATIONS APPROACH 5 INCHES BY EARLY MONDAY MORNING WITH ELEVATIONS ABOVE 2000 FEET ACCUMULATING UP TO 2 INCHES. THESE CONDITIONS WILL LIKELY HAVE AN ADVERSE IMPACT ON TRAVEL AROUND THE AREA. REFER TO SFOSPSEKA FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SUBSEQUENT STORMS ON TUESDAY AND FRIDAY WILL BRING ADDITIONAL RAIN AND SNOW TO NORTHWEST CALIFORNIA...ADVERSELY IMPACTING AREA TRAVEL. MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THE WINTER WEATHER. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. BK
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:20 AM PST | Gale Watch | EKA | 12 hr | |
| Feb 9, 2:18 PM PST | Winter Weather Advisory | EKA | 48 hr | |
| Feb 9, 3:11 PM PST | Gale Warning | EKA | 23 hr | |
| Feb 9, 3:11 PM PST | Hazardous Seas Watch | EKA | 13 hr | |
| Feb 9, 3:11 PM PST | Hazardous Seas Warning | EKA | 60 hr |
Nearby
Small Craft Advisory for Windses in California, 2009Every small craft advisory for winds in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.